MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE
Model Number M00562402
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex was used during a colonoscopy procedure performed on (b)(6) 2021.During the procedure, the doctor attempted to remove a polyp with the snare to which the snare would not power to cut through the polyp.The procedure was completed with another snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code a050702 captures the reportable event of loop failure to cut.Block h10: the returned captiflex was analyzed, and a visual evaluation noted that the cautery pin prongs were closed.A functional evaluation was done through an active cord gauge (go/ no go) test and the device failed due to the cautery pin prongs being closed.A continuity test was done and the device passed since the device's electrical resistance was within specification.No other issues with the device were noted.The reported event of device failure to deliver energy was unable to be confirmed since the device passed the continuity test upon return even with the damage encountered.The reported event of loop failure to cut was unable to be confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.During product analysis it was found that the cautery pin prongs were closed.Based on the information available and the analysis of the returned device, the code selected as the most probable complaint cause is manufacturing deficiency.An investigation to address this problem is in progress.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
CAPTIFLEX
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11507133
Report Number3005099803-2021-01105
Device Sequence Number11457345
Product Code FDI
UDI-Device Identifier08714729501640
UDI-Public08714729501640
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberM00562402
Device Catalogue Number6240-40
Device Lot Number0022067883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1